Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 7, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Nov 27, 2007, 12:43 PM EST for Huron County, Tuscola County, Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 12:43 PM EST (17:43 UTC)
- Expired
- Nov 27, 2007, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 271743 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1243 PM EST TUE NOV 27 2007 ...GUSTY WINDS OFF LAKE HURON WILL AFFECT PORTIONS OF THE THUMB THIS AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE THIS AFTERNOON AS COLDER AIR IS USHERED IN BEHIND A COLD FRONT. WIND GUSTS WILL BE HIGHEST OVER THE WESTERN PORTION OF THE THUMB...WHERE STRONGER WINDS WILL COME INLAND OFF OF SAGINAW BAY AND LAKE HURON. WIND GUSTS AROUND 50 MPH ARE LIKELY TO OCCUR NEAR THE SHORELINE THROUGH THIS AFTERNOON. WINDS WILL START TO SUBSIDE DURING THE LATE AFTERNOON. MIZ049-054-272300- /O.NEW.KDTX.WI.Y.0007.071127T1743Z-071127T2300Z/ HURON-TUSCOLA- INCLUDING THE CITIES OF...BAD AXE...CARO 1243 PM EST TUE NOV 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. GUSTY WINDS CONTINUE FROM THE WEST AT 25 TO 35 MPH THROUGH THIS AFTERNOON. WIND GUSTS OVER THE INLAND PORTIONS OF SAGINAW AND HURON COUNTIES WILL REACH 45 MPH...WHILE GUSTS NEAR THE LAKESHORE WILL GUST TO AROUND 50 MPH. THE WINDS WILL START TO SUBSIDE IN THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KDTX 271819 CCA NPWDTX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1243 PM EST TUE NOV 27 2007 ...GUSTY WINDS OFF LAKE HURON WILL AFFECT PORTIONS OF THE THUMB THIS AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE THIS AFTERNOON AS COLDER AIR IS USHERED IN BEHIND A COLD FRONT. WIND GUSTS WILL BE HIGHEST OVER THE WESTERN PORTION OF THE THUMB...WHERE STRONGER WINDS WILL COME INLAND OFF OF SAGINAW BAY AND LAKE HURON. WIND GUSTS AROUND 50 MPH ARE LIKELY TO OCCUR NEAR THE SHORELINE THROUGH THIS AFTERNOON. WINDS WILL START TO SUBSIDE DURING THE LATE AFTERNOON. MIZ049-054-272300- /O.NEW.KDTX.WI.Y.0007.071127T1743Z-071127T2300Z/ HURON-TUSCOLA- INCLUDING THE CITIES OF...BAD AXE...CARO 1243 PM EST TUE NOV 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. GUSTY WINDS CONTINUE FROM THE WEST AT 25 TO 35 MPH THROUGH THIS AFTERNOON. WIND GUSTS OVER THE INLAND PORTIONS OF TUSCOLA AND HURON COUNTIES WILL REACH 45 MPH...WHILE GUSTS NEAR THE LAKESHORE WILL GUST TO AROUND 50 MPH. THE WINDS WILL START TO SUBSIDE IN THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDTX 272256 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 556 PM EST TUE NOV 27 2007 ...STRONG WINDS WILL CONTINUE TO SUBSIDE THIS EVENING... .THE LOW PRESSURE SYSTEM RESPONSIBLE FOR TODAYS STRONG WINDS IS QUICKLY MOVING EAST OF THE REGION...ALLOWING HIGH PRESSURE TO BUILD INTO THE STATE. THIS WILL ALLOW THE WINDS TO CONTINUE TO DIMINISH BELOW ADVISORY CRITERIA. MIZ049-054-280000- /O.EXP.KDTX.WI.Y.0007.000000T0000Z-071127T2300Z/ HURON-TUSCOLA- INCLUDING THE CITIES OF...BAD AXE...CARO 556 PM EST TUE NOV 27 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS AFTERNOON. WESTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 EARLY THIS EVENING WILL STEADILY DIMINISH DURING THE COURSE OF THE EVENING. WINDS WILL ACTUALLY BECOME LIGHT AND VARIABLE AFTER MIDNIGHT. $$ SC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 27, 6:59 AM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 27, 6:59 AM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
659 AM EST TUE NOV 27 2007
.AVIATION...
THE MAIN AVIATION FEATURE IS THE STRONG WIND GUSTS THIS AFTERNOON
BEHIND THE COLD FRONT ASSOCIATED WITH A CLIPPER RIPPING ACROSS THE
NORTHERN LAKES REGION TODAY. NOT ONLY A FAIRLY TIGHT SURFACE PRESSURE
GRADIENT EXPECTED THIS AFTERNOON...BUT ABOVE SYSTEM IS ALSO
ASSOCIATED WITH POTENT PRESSURE RISES TO LIKELY ENHANCE AFTERNOON
GUST POTENTIAL. TAFS HAVE AFTERNOON GUSTS TO 35 KNOTS.
OTHERWISE...VFR BECOMING MOSTLY MVFR THIS AFTERNOON THEN VFR
TONIGHT AND SCATTERING OUT WITH SUBSIDENCE/RIDGE. PRECIPITATION
CONFINED TO 3 TO 5 MILES SNOW SHOWER MENTION AT KFNT/KMBS DURING
THE 14Z TO 17Z TIME FRAME.
&&
.PREV DISCUSSION...ISSUED 404 AM EST TUE NOV 27 2007
SHORT TERM...TODAY
A COMPACT BUT ROBUST SHORTWAVE TROUGH WILL SLICE ACROSS THE NORTHERN
LAKES REGION INTO THE AFTERNOON...THEN RISING HEIGHTS TONIGHT AS A
SHORTWAVE RIDGE APPROACHES. AT THE SURFACE...AN ASSOCIATED CLIPPER
WILL CUT ACROSS THE NORTHERN LAKES REGION TODAY WITH A COLD FRONT
AND TROUGHINESS MOVING OVER THE FORECAST AREA. VERY GOOD MODEL
AGREEMENT ON THIS FEATURE. THE CLIPPER TO DELIVER A VIGOROUS
REINFORCEMENT OF COLDER AIR...WITH 850 MB TEMPERATURES MINUS 12 TO
MINUS 14 CELSIUS BY EVENING.
A DRY WEDGE PRECEDING THE CLIPPER THIS MORNING...SEEN ALSO IN WATER
VAPOR IMAGERY...BEFORE A PERIOD OF MODESTLY DEEPER MOISTURE TODAY.
LOWER AS AT 925 MB...MODEST MOISTURE TODAY...BUT WILL BREAK FOR A
PERIOD THIS MORNING TO ALLOW SOME SUNSHINE.
A QUICK BURST OF 850 TO 700 MB OMEGA ASCENT TODAY...UP TO AROUND 5
UBAR/SEC...CENTERED AROUND THE MID DAY PERIOD. FOR THE SAME TIME
FRAME...A SHOT OF MODEST 850 TO 500 MB QVECTOR CONVERGENCE AND
SURFACE WIND CONVERGENCE AS WELL. THE SAME TRUE FOR GOOD 850 TO 700
MB FRONTOGENESIS AND UP TO AROUND 5 UBAR/SEC OF 280K ISENTROPIC
ASCENT.
AM GOING CHANCE OF SNOW SHOWERS BY LATE MORNING NORTH...DIPPING
DOWN INTO THE CENTRAL COUNTIES THIS AFTERNOON. MODEL SOUNDINGS
SUPPORT ALL SNOW...MORE CONVECTIVE IN SNOW SHOWERS THIS AFTERNOON
WITH NEARLY DRY ADIABATIC LAPSE RATES.
LONG TERM...TONIGHT THROUGH MONDAY
AN EXTREMELY ACTIVE PERIOD AS HIGH FREQUENCY JET FLOW TRANSITIONS
INTO ONE CONSOLIDATED LONG WAVE TROUGH SETTLING FROM COAST TO COAST
BY THE END OF THIS WORK WEEK.
TO BEGIN THE LONG TERM...CLIPPER SYSTEM FROM TODAY WILL BE MELDING
(AS AN INVERTED SURFACE TROUGH STRUCTURE) INTO THE LARGE CANADIAN
MARITIME VORTEX. ANY LEFTOVER PRECIPITATION WILL BE QUICK TO
SHUTDOWN AFTER 00Z AS SHORTWAVE/SURFACE RIDGING TAKES CONTROL OF THE
WEATHER. ALTHOUGH DELTA T VALUES WILL BE APPROACHING -20C...LOSS OF
CYCLONIC FLOW...CRASHING INVERSION HEIGHTS...AND APPROXIMATE 300
FLOW PRECLUDES ANY LEGITIMATE SHOT AT LES SNOWS. IN FACT...PLAN VIEW
RH PROGS THIN OUT AND BUFFER SOUNDINGS UNSATURATED ANY INVERSIONS IN
THE COLUMN SUGGESTING THAT SUBSIDENCE WILL TAKE OUT ANY CLOUD COVER.
WITH THE LIGHT GRADIENT FLOW...EXPECTING OPTIMUM RADIATING
CONDITIONS AND AS A RESULT GONE COLD...LOWER 20S FOR MOST EVERYONE
(EVEN THIS MAY NOT BE ENOUGH).
ANOTHER SURFACE LOW WILL SWING THROUGH THE GREAT LAKES ON
WEDNESDAY. THIS MORNING/S WATER VAPOR IMAGERY IS CURRENTLY
DEPICTING ANOTHER FAIRLY VIGOROUS SYSTEM SLAMMING INTO THE PACIFIC
NORTHWEST. TERRAIN APPEARS TO HAVE NO WEAKENING EFFECT ON THIS
SYSTEM AS SURFACE FEATURE IS QUICK TO GENERATE IN THE LEE OF THE
ROCKIES ACROSS FAR SOUTHERN ALBERTA FAR NORTHERN MONTANA. A STRONG
JET CORE OF +150 KNOTS TAKES THE LEAD ALLOWING FOR A QUICK
PROPAGATION TO THE SYSTEM. THE BIG STORY WITH THIS SYSTEM WILL BE
THE SURFACE WINDS...WITH SUSTAINED MAGNITUDES OF APPROXIMATELY 20
MPH EXPECTED. HIGH TEMPERATURES ON WEDNESDAY ARE TRICKY WITH A
HEALTHY DOSE OF WARM AIR ADVECTION TAKING PLACE OUT FRONT. EXPECTING
CLOUDS TO OVERSPREAD QUICKLY IN THE MORNING LIMITING OVERALL
HEATING...EVEN THOUGH MIXING WILL TO SOME EXTENT WIN OUT (UPPER 30S
TO LOWER 40S). PRECIPITATION STILL APPEARS TO BE TIED DIRECTLY TO
POSTFRONTAL PROCESSES WITH THE COLD FRONT SLIDING THROUGH QUICKLY
WHILE OCCLUDING (THURSDAY 00Z). HAVE ADDED RAIN MENTION TO THE SNOW
CHANCES THROUGH THE EVENING AS COLD AIR ALOFT APPEARS TO LAG BEHIND
THE RAPID MOVING SURFACE FRONT. STEEPENING MIDLEVEL LAPSE
RATES...FGEN...AND SIGNIFICANT SURFACE CONVERGENCE PROVES SUFFICIENT
FOR PRECIPITATION. NOT EXPECTING ANYTHING IN THE WAY OF SNOWFALL
ACCUMULATIONS. TEMPERATURES SHOULD FALL SLOWLY THROUGHOUT THE DAY
THURSDAY WITH POSSIBLE LIGHT LES AFFECTING THE STATE.
TONED DOWN POPS FOR THURSDAY WITH PASSING SURFACE RIDGE. LEFT POPS
IN FOR FRIDAY AS AMAZING AGREEMENT EXISTS BETWEEN GFS/ECMWF FOR A
PASSING BAND OF FGEN PRECIPITATION.
CONTINUED INTERESTING SOLUTIONS FOR THE WEEKEND. ATTM...IT IS WAY
TO EARLY TO DELVE INTO SPECIFICS. AS THE PREVIOUS FORECASTER HAD
MENTIONED...SOME PHASING OF NORTHERN/SOUTHERN STREAM PV ANOMALIES
TAKES PLACE ALLOWING FOR A SIGNIFICANT SYSTEM ACROSS THE MIDWEST.
MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PICTURE AS BAROCLINIC
INSTABILITY RAMPS UP IN RESPONSE TO THE EYE OPENING OMEGA BLOCK
(CORRESPONDING ARCTIC AIR INTRUSION ON EASTERN OMEGA FLANK). GOOD
FORECAST CONFIDENCE EXISTS FOR AN IMPRESSIVE SYSTEM SOMETIME THE
LATTER HALF OF THIS UPCOMING WEEKEND (JUST A MATTER OF THERMAL
PROFILE/TIMING).
MARINE...
A TIGHTENING PRESSURE GRADIENT AND COLD AIR ADVECTION WILL DEVELOP
TODAY AS A CLIPPER TRAVERSES THE NORTHERN LAKES REGION. AS A
RESULT...GALE FORCE WINDS ARE EXPECTED ON LAKE HURON AND THE EXPOSED
LAKE HURON NEARSHORE WATERS INTO TONIGHT. SLIGHTLY LESSER GUSTS...
BUT WITH HIGH WAVES...WILL NECESSITATE SMALL CRAFT ADVISORIES
ELSEWHERE.
A ROBUST LOW WILL MOVE INTO THE LAKES REGION WEDNESDAY...AND IS
EXPECTED TO GENERATE GALE FORCE WINDS ONCE AGAIN OVER MOST LAKE
HURON WATERS...WITH SMALL CRAFT CONDITIONS ELSEWHERE.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ421-LHZ441-LHZ442-LHZ462-
LHZ463-LHZ464...FROM 11 AM TUESDAY TO 10 PM TUESDAY.
GALE WATCH...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 10 AM
WEDNESDAY TO 10 PM THURSDAY.
GALE WATCH...OUTER SAGINAW BAY AND THE NEARSHORE WATERS FROM PORT
AUSTIN TO PORT SANILAC...FROM 10 AM WEDNESDAY TO 4 AM THURSDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT SANILAC TO PORT
HURON...UNTIL 7 AM WEDNESDAY.
SMALL CRAFT ADVISORY...INNER SAGINAW BAY...UNTIL 10 PM TUESDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...FROM 10 AM TUESDAY TO 7 PM TUESDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...FROM 10 AM TUESDAY TO 7 PM TUESDAY.
&&
AVIATION.....DWD
SHORT TERM...DWD
LONG TERM....CB
MARINE.......DWD
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Nov 27, 10:06 AM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1006 AM EST TUE NOV 27 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-280930- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1006 AM EST TUE NOV 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1006 AM EST TUE NOV 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT TODAY FOR THE OPEN WATERS OF LAKE HURON...ALL OF SAGINAW BAY...AND THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO PORT SANILAC. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE MICHIGAN WATERS OF LAKE ERIE...LAKE ST CLAIR...AND THE NEARSHORE WATERS OF LAKE HURON FROM PORT HURON TO PORT SANILAC. PLEASE REFER TO THE LATEST MARINE FORECASTS /GLFLH/.../NSHDTX/...AND /MWWDTX/ FOR GREATER DETAIL. A LOW WATER ADVISORY IS IN EFFECT ON SAGINAW BAY TODAY AND THIS EVENING. SEE THE LATEST MARINE WEATHER STATEMENT.../MWSDTX/... FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WATCH REMAINS IN EFFECT WEDNESDAY AND WEDNESDAY NIGHT FOR THE OPEN WATERS OF LAKE HURON...OUTER SAGINAW BAY...AND THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO PORT SANILAC. PLEASE REFER TO THE LATEST MARINE FORECASTS /GLFLH/.../NSHDTX/...AND /MWWDTX/ FOR GREATER DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DWD/HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 7:17 AM EST | Low Water Advisory | DTX | 15 hr |
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.